Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 65, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 11, 1995, 3:34 PM EDT for Brevard County, Florida. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1995, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 11, 1995, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2693 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 111935 RRA SVRMLB FLC009-FLZ501-112030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 334 PM EDT TUE JUL 11 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 430 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...BREVARD COUNTY AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM... ...MOSQUITO LAGOON TO SEBASTIAN INLET AT 330 PM A LINE OF SEVERE THUNDERSTORMS WAS DEVELOPING FROM TITUSVILLE TO VIERA. THESE STORM WERE MOVING SOUTHEAST AT ABOUT 15 MPH AND WILL AFFECT LOCATIONS IN BREVARD COUNTY FROM PLAYALINDA BEACH TO PALM BAY. ANOTHER SEVERE THUNDERSTORM WAS ENTERING THE COUNTY FROM THE WEST ALONG HIGHWAY 192 AND WILL MOVE INTO MELBOURNE. THIS THUNDERSTORM WILL LIKELY PRODUCE WINDS OVER 50 KNOTS AND LOCALLY ROUGH SEAS. SMALL CRAFT SHOULD SEEK SAFE HARBOR IF POSSIBLE. MAKE SURE YOU AND YOUR CREW ARE WEARING APPROVED FLOTATION DEVICES DURING THESE HAZARDOUS CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:52 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 11, 2:52 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT TUE JUL 11 1995 WILL HEADLINE SVR TRW WATCH FOR ALL ZONES TIL 8 PM. WILL CONTINUE WITH SCATTERED EVENING POPS INLAND AND VOLUSIA...AND INCREASE TO GOOD CHANCE ALONG THE COAST FROM BREVARD SOUTH AS ACTIVITY SHOULD INCREASE DUE TO BOUNDARY COLLISIONS/MERGERS. AS SPRAWLING ANTICYCLONE EXPANDS NORTH AND EAST FROM THE MIDWEST...FLORIDA REMAINS UNDER INFLUENCE OF GENERAL CYCLONIC FLOW. DURING REMAINDER OF FORECAST PERIOD...MODELS CONSISTENT IN DROPPING DEEP LAYER TROFINESS SOUTHWARD INTO SOUTHERN PENINSULA WITH AXIS OF DEEPEST MOISTURE REMAINING IN PLACE CENTRAL/SOUTH FL. MANY DIFFERENCES IN STRENGTHS/LOCATIONS OF PARTICULAR FEATURES...WITH NGM ACTUALLY DEVELOPING SURFACE LOW NEAR PBI LATER WEDNESDAY. AS LOW LEVEL TROUGH DRIFTS SOUTH...STEERING FLOW WILL SHIFT TO EASTERLY COMPONENT FROM ABOUT MLB NORTHWARD. WILL CONTINUE WITH GOOD CHANCE POPS WEDNESDAY FOR FORECAST GROUP 2 AND SCATTERED ELSEWHERE. WILL MENTION MAINLY EVENING TRW INLAND AND NORTH WEDNESDAY NIGHT AND ANYTIME OVERNIGHT BREVARD SOUTH AS NGM FORECASTS ABOUT 15 KNOT ONSHORE FLOW DEVELOPING. WILL USE SCATTERED POPS ALL ZONES THURSDAY AS FOCUS SHOULD BE FURTHER AWAY FROM AREA...BUT MOISTURE SHOULD CONTINUE TO REMAIN PLENTIFUL. TEMPS TO MODERATE FEW DEGREES ALONG COAST NEXT TWO AFTERNOONS WITH EASTERLY WIND...AND CONTINUE ABOUT CLIMO INLAND. @1...VOLUSIA @2...BREVARD INDIAN RIVER ST LUCIE MfARTIN @3...ORANGE SEMINOLE OSCEOLA OKEECHOBEE MCO 73/92/73/91 3424 DAB 72/88/75/88 3434 MLB 71/90/73/89 5534 SPRATT
In the hours before
Special weather statement, Jul 11, 11:05 AM EDT, 4 hours 29 minutes before
FLZ041-044>047-053-054-058-059-064-501-111630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1105 AM EDT TUE JUL 11 1995 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS EAST CENTRAL FLORIDA... THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE WILL ONCE AGAIN SET THE STAGE FOR A GOOD CHANCE OF AFTERNOON THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA...SOME POSSIBLY BECOMING SEVERE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE FRONT EARLY THIS AFTERNOON. THESE THUNDERSTORMS...ONCE THEY FORM WILL REMAIN DRIFT SLOWLY BACK TOWARDS THE COAST. ADDITION...SHOWERS AND THUNDERSTORMS...CURRENTLY FORMING OVER THE WEST COAST...WILL MOVE EAST AT 10 TO 15 MPH AND...ACROSS THE INTERIOR COUNTIES DURING THE MID AFTERNOON. SOME OF THE STORMS OVER THE INTERIOR COULD INTERACT WITH LOCAL LAKE BREEZES AND BECOME QUITE STRONG. BY LATE AFTERNOON...THE WEST COAST STORMS WILL COLLIDE WITH THE STORMS ALONG THE EAST COAST. WHEN THIS COLLISION OCCURS...THE THUNDERSTORMS WILL INTENSIFY... POSSIBLY BECOMING SEVERE. SOME OF THE STRONGER STORMS...ESPECIALLY ALONG THE COASTAL COUNTIES... WILL PRODUCE WINDS IN EXCESS OF 50 MPH AND HAIL. ALSO...SINCE THUNDERSTORM MOVEMENT WILL BE RATHER SLOW TODAY...THE THUNDERSTORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL WHICH COULD PRODUCE LOCAL AREAS OF FLOODING. AS ALWAYS...THUNDERSTORM WILL PRODUCE FLORIDAS NUMBER ONE WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING. STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. ACTIVATION OF SKYWARN MAY BE REQUIRED LATER TODAY. MARINE OUTLOOK...NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE GULF STREAM THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTRACOASTAL WATERWAYS BY EARLY AFTERNOON AND THEN MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE EAST TO SOUTHEAST OFF THE COAST AT 10 TO 15 MPH INTO THE COASTAL WATERS OF THE ATLANTIC. THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON WILL BE CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS...DEADLY CLOUD TO WATER LIGHTNING...AND LOCALLY ROUGH SEAS. MARINE INTERESTS SHOULD AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO SAFE HARBOR AT THE FIRST SIGN OF THUNDERSTORMS. CRISTALDI
Special weather statement, Jul 11, 11:06 AM EDT, 4 hours 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-111630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1105 AM EDT TUE JUL 11 1995 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS EAST CENTRAL FLORIDA... THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE WILL ONCE AGAIN SET THE STAGE FOR A GOOD CHANCE OF AFTERNOON THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA...SOME POSSIBLY BECOMING SEVERE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE FRONT EARLY THIS AFTERNOON. THESE THUNDERSTORMS...ONCE THEY FORM WILL REMAIN DRIFT SLOWLY BACK TOWARDS THE COAST. ADDITION...SHOWERS AND THUNDERSTORMS...CURRENTLY FORMING OVER THE WEST COAST...WILL MOVE EAST AT 10 TO 15 MPH AND...ACROSS THE INTERIOR COUNTIES DURING THE MID AFTERNOON. SOME OF THE STORMS OVER THE INTERIOR COULD INTERACT WITH LOCAL LAKE BREEZES AND BECOME QUITE STRONG. BY LATE AFTERNOON...THE WEST COAST STORMS WILL COLLIDE WITH THE STORMS ALONG THE EAST COAST. WHEN THIS COLLISION OCCURS...THE THUNDERSTORMS WILL INTENSIFY... POSSIBLY BECOMING SEVERE. SOME OF THE STRONGER STORMS...ESPECIALLY ALONG THE COASTAL COUNTIES... WILL PRODUCE WINDS IN EXCESS OF 50 MPH AND HAIL. ALSO...SINCE THUNDERSTORM MOVEMENT WILL BE RATHER SLOW TODAY...THE THUNDERSTORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL WHICH COULD PRODUCE LOCAL AREAS OF FLOODING. AS ALWAYS...THUNDERSTORM WILL PRODUCE FLORIDAS NUMBER ONE WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING. STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. ACTIVATION OF SKYWARN MAY BE REQUIRED LATER TODAY. MARINE OUTLOOK...NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE GULF STREAM THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTRACOASTAL WATERWAYS BY EARLY AFTERNOON AND THEN MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE EAST TO SOUTHEAST OFF THE COAST AT 10 TO 15 MPH INTO THE COASTAL WATERS OF THE ATLANTIC. THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON WILL BE CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS...DEADLY CLOUD TO WATER LIGHTNING...AND LOCALLY ROUGH SEAS.& MARINE INTERESTS SHOULD AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO SAFE HARBOR AT THE FIRST SIGN OF THUNDERSTORMS. CRISTALDI
Special weather statement, Jul 11, 12:47 PM EDT, 2 hours 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-111830- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1247 PM EDT TUE JUL 11 1995 ...SEVERE THUNDERSTORM WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 800 PM TONIGHT... THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE WILL ONCE AGAIN SET THE STAGE FOR A GOOD CHANCE OF AFTERNOON THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA...SOME POSSIBLY BECOMING SEVERE. THUNDERSTORMS ARE DEVELOPING RAPIDLY ACROSS THE PENINSULA EARLY THIS AFTERNOON. THESE THUNDERSTORMS...WILL DRIFT SLOWLY BACK TOWARDS THE COAST. ADDITION...SHOWERS AND THUNDERSTORMS...CURRENTLY FORMING OVER THE WEST COAST...WILL MOVE EAST AT 10 TO 15 MPH AND...ACROSS THE INTERIOR COUNTIES DURING THE MID AFTERNOON. SOME OF THE STORMS OVER THE INTERIOR COULD INTERACT WITH LOCAL LAKE BREEZES AND BECOME QUITE STRONG. BY LATE AFTERNOON...THE WEST COAST STORMS WILL COLLIDE WITH THE STORMS ALONG THE EAST COAST. WHEN THIS COLLISION OCCURS...THE THUNDERSTORMS WILL INTENSIFY... POSSIBLY BECOMING SEVERE. SOME OF THE STRONGER STORMS...ESPECIALLY ALONG THE COASTAL COUNTIES... WILL PRODUCE WINDS IN EXCESS OF 58 MPH AND HAIL. ALSO...SINCE THUNDERSTORM MOVEMENT WILL BE RATHER SLOW TODAY...THE THUNDERSTORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL WHICH COULD PRODUCE LOCAL AREAS OF FLOODING. AS ALWAYS...THUNDERSTORM WILL PRODUCE FLORIDAS NUMBER ONE WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING. STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. ACTIVATION OF SKYWARN MAY BE REQUIRED LATER TODAY. MARINE OUTLOOK...NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE GULF STREAM THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTRACOASTAL WATERWAYS BY EARLY AFTERNOON AND THEN MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE EAST TO SOUTHEAST OFF THE COAST AT 10 TO 15 MPH INTO THE COASTAL WATERS OF THE ATLANTIC. THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON WILL BE CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 50 KNOTS...DEADLY CLOUD TO WATER LIGHTNING...WATERSPOUTS...AND LOCALLY ROUGH SEAS. MARINE INTERESTS SHOULD AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO SAFE HARBOR AT THE FIRST SIGN OF THUNDERSTORMS. CRISTALDI
Special weather statement, Jul 11, 12:53 PM EDT, 2 hours 41 minutes before
FLZ041-044>047-053-054-058-059-064-501-111830- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1247 PM EDT TUE JUL 11 1995 ...SEVERE THUNDERSTORM WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 800 PM TONIGHT... THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE WILL ONCE AGAIN SET THE STAGE FOR A GOOD CHANCE OF AFTERNOON THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA...SOME POSSIBLY BECOMING SEVERE. THUNDERSTORMS ARE DEVELOPING RAPIDLY ACROSS THE PENINSULA EARLY THIS AFTERNOON. THESE THUNDERSTORMS...WILL DRIFT SLOWLY BACK TOWARDS THE COAST. ADDITION...SHOWERS AND THUNDERSTORMS...CURRENTLY FORMING OVER THE WEST COAST...WILL MOVE EAST AT 10 TO 15 MPH AND...ACROSS THE INTERIOR COUNTIES DURING THE MID AFTERNOON. SOME OF THE STORMS OVER THE INTERIOR COULD INTERACT WITH LOCAL LAKE BREEZES AND BECOME QUITE STRONG. BY LATE AFTERNOON...THE WEST COAST STORMS WILL COLLIDE WITH THE STORMS ALONG THE EAST COAST. WHEN THIS COLLISION OCCURS...THE THUNDERSTORMS WILL INTENSIFY... POSSIBLY BECOMING SEVERE. SOME OF THE STRONGER STORMS...ESPECIALLY ALONG THE COASTAL COUNTIES... WILL PRODUCE WINDS IN EXCESS OF 58 MPH AND HAIL. ALSO...SINCE THUNDERSTORM MOVEMENT WILL BE RATHER SLOW TODAY...THE THUNDERSTORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL WHICH COULD PRODUCE LOCAL AREAS OF FLOODING. AS ALWAYS...THUNDERSTORM WILL PRODUCE FLORIDAS NUMBER ONE WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING. STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. ACTIVATION OF SKYWARN MAY BE REQUIRED LATER TODAY. MARINE OUTLOOK...NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE GULF STREAM THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTRACOASTAL WATERWAYS BY EARLY AFTERNOON AND THEN MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE EAST TO SOUTHEAST OFF THE COAST AT 10 TO 15 MPH INTO THE COASTAL WATERS OF THE ATLANTIC. THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON WILL BE CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 50 KNOTS...DEADLY CLOUD TO WATER LIGHTNING...WATERSPOUTS...AND LOCALLY ROUGH SEAS. MARINE INTERESTS SHOULD AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO SAFE HARBOR AT THE FIRST SIGN OF THUNDERSTORMS. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:47 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 58 min |
| Jul 11, 4:29 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.